Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 257, NWS Jackson, KY

August 3, 20115 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 3, 2011, 9:51 AM EDT for 5 counties in Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2011, 9:51 AM EDT (13:51 UTC)
Expired
Aug 3, 2011, 10:30 AM EDT
In force
39 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Estill County, KY, Lee County, KY, Montgomery County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 62 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 9:58 AM EDTTSTM WND DMGVirden, KYTREE FELL ACROSS POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
435 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WUUS53 KJKL 031351
SVRJKL
KYC065-129-173-197-237-031430-
/O.NEW.KJKL.SV.W.0257.110803T1351Z-110803T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
951 AM EDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1030 AM EDT

* AT 948 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR VIRDEN...OR 6 MILES
  NORTHWEST OF STANTON...AND MOVING SOUTHEAST AT 30 MPH. PENNY SIZE
  HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLAY CITY...WALTERSVILLE...AND KIMBRELL AROUND 955 AM EDT.
  STANTON...VAUGHNS MILL...AND CALLOWAY CROSSING AROUND 1000 AM EDT.
  ROSSLYN...CAT CREEK...AND NORTH IRVINE AROUND 1005 AM EDT.
  KNOWLTON...FURNACE AND BOWEN AROUND 1010 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3768 8343 3756 8392 3758 8395 3757 8409
      3764 8413 3767 8410 3775 8409 3778 8411
      3780 8408 3780 8412 3782 8413 3785 8409
      3783 8407 3785 8406 3784 8402 3787 8403
      3787 8400 3791 8400 3796 8385
TIME...MOT...LOC 1350Z 313DEG 25KT 3789 8393
WIND...HAIL 60MPH 0.75IN

$$

GREIF
2 follow-up statements
204 
WWUS53 KJKL 031412
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1012 AM EDT WED AUG 3 2011

KYC065-129-173-197-237-031430-
/O.CON.KJKL.SV.W.0257.000000T0000Z-110803T1430Z/
MONTGOMERY KY-POWELL KY-WOLFE KY-LEE KY-ESTILL KY-
1012 AM EDT WED AUG 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ESTILL...
NORTHERN LEE...WESTERN WOLFE...POWELL AND SOUTHEASTERN MONTGOMERY
COUNTIES UNTIL 1030 AM EDT...

AT 1011 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR NADA...OR 8 MILES EAST OF
STANTON...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLENCAIRN...NATURAL BRIDGE S.P....CRYSTAL AND SHADE AROUND 1020 AM
  EDT.
  ROGERS...PINE RIDGE...JENSON AND KOOMER RIDGE CAMPGROUND AROUND
  1025 AM EDT.
  HIGH FALLS...BOOTH...WHISMAN AND GRANNIE AROUND 1030 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3768 8343 3756 8392 3758 8395 3757 8409
      3764 8413 3767 8410 3775 8409 3778 8411
      3780 8408 3780 8412 3782 8413 3785 8409
      3783 8407 3785 8406 3784 8402 3787 8403
      3787 8400 3791 8400 3796 8385
TIME...MOT...LOC 1411Z 315DEG 20KT 3781 8372
WIND...HAIL 60MPH 0.75IN

$$

SBH
441 
WWUS53 KJKL 031426
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1026 AM EDT WED AUG 3 2011

KYC065-129-173-197-237-031436-
/O.EXP.KJKL.SV.W.0257.000000T0000Z-110803T1430Z/
MONTGOMERY KY-POWELL KY-WOLFE KY-LEE KY-ESTILL KY-
1026 AM EDT WED AUG 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR ESTILL...NORTHERN LEE...
WESTERN WOLFE...POWELL AND SOUTHEASTERN MONTGOMERY COUNTIES WILL
EXPIRE AT 1030 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3768 8343 3756 8392 3758 8395 3757 8409
      3764 8413 3767 8410 3775 8409 3778 8411
      3780 8408 3780 8412 3782 8413 3785 8409
      3783 8407 3785 8406 3784 8402 3787 8403
      3787 8400 3791 8400 3796 8385
TIME...MOT...LOC 1426Z 315DEG 20KT 3775 8365

$$

SBH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 7:55 AM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Aug 3, 7:55 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
755 AM EDT WED AUG 3 2011

.SHORT TERM.../TODAY THROUGH FRIDAY NIGHT/

THE MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE GENERAL PATTERN
THROUGH THE SHORT TERM...HOWEVER THERE IS QUITE A BIT OF DIFFERENCE
IN THE TIMING AND EXTENT OF THE PRECIPITATION EXPECTED TODAY AND
TONIGHT. THE GFS INITIALIZES MUCH BETTER THAN THE NAM AND AS SUCH...
HAVE RELIED MOSTLY ON THE GFS FOR TIMING THE FRONT INTO THE AREA
TODAY. THE TIMING OF THE FRONT IS ALSO A FACTOR FOR THE HIGH
TEMPERATURES EXPECTED TODAY DUE TO THE CLOUD COVER. THE HEAT INDEX
IS CLOSE TO HEAT ADVISORY CRITERIA...HOWEVER HAVE DECIDED TO JUST GO
WITH AN SPS HIGHLIGHTING HEAT INDEX VALUES IN THE MID TO UPPER 90S.
THE MOST LIKELY AREA TO SEE A 100 DEGREE HEAT INDEX WOULD BE WAYNE
AND ROCK CASTLE COUNTIES. SPC HAS PUT THE ENTIRE FORECAST AREA IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE NAM BUFR SOUNDING FOR JKL
WHICH TENDS TO OVERDUE THE PARAMETERS A BIT...IS SHOWING A LIFTED
INDEX OF -7 AT 2 PM WITH A CAPE OF OVER 3000 JOULES. THE TOTAL TOTALS
ARE ALSO 52. THESE ARE ALL CONSISTENT WITH A SEVERE THREAT. MY
THINKING IS THIS. WITH THE ATMOSPHERE PRETTY SATURATED ALOFT AND WITH
THE FREEZING LEVEL AT AROUND 16K FEET...IT IS GOING TO BE PRETTY HARD
TO GET WIDESPREAD SEVERE THUNDERSTORMS. THIS WILL MOST LIKELY BE THE
TYPE OF EVENT WITH SOME ISOLATED SEVERE STORMS ACROSS THE AREA TODAY.
THE PWAT AT 18Z IS 2.2 INCHES...SO THIS MEANS THAT ANY STORMS THAT
DEVELOP ARE GOING TO BE DUMPING A LOT OF RAIN IN A SHORT TIME WHICH
COULD INCREASE THE THREAT FOR FLASH FLOODING. BECAUSE THE 0-6 KM WIND
IS WNW AT 21KTS...I EXPECT THAT THE STORMS WILL BE MOVING FAST ENOUGH
THAT THEY WILL JUST GET SOME DITCHES...SMALL STREAMS AND LOW WATER
CROSSINGS FILLED UP...BUT FOR THE MOST PART NOT SEE MUCH IN THE WAY
OF FLASH FLOODING. THE SYSTEM SHOULD BE OUT OF THE AREA BY DAWN ON
THURSDAY AS IT CONTINUES MOVING TO THE SOUTH. EXPECT THE FRONT TO
STAY SOUTH OF THE AREA THROUGH THE REST OF THE FORECAST PERIOD. CAN
NOT TOTALLY RULE OUT ANY ISOLATED SHOWERS...MAINLY SOUTH OF THE HAL
ROGERS PARKWAY ON THURSDAY AND FRIDAY...BUT HAVE OPTED TO KEEP THE
FORECAST DRY FOR NOW.

.LONG TERM.../SATURDAY THROUGH TUESDAY/

THE UPCOMING WEEKEND STILL LOOKS LIKE THE WETTEST PERIOD IN THE
EXTENDED. THE GFS AND ECMWF HAVE COME INTO A BIT BETTER AGREEMENT
WITH THE TIMING OF PRECIPITATION ONSET THIS WEEKEND...BUT STILL
DIFFER SOMEWHAT IN THE MODE OF PRECIPITATION. THE GFS IS STILL
FAVORING A MORE FRONTAL TYPE PRECIP EVENT...WHILE THE ECMWF IS STILL
WANTING TO PRODUCE A SERIES OF THUNDERSTORM COMPLEXES AND MOVE THEM
ACROSS THE AREA FROM THE NORTH...IN A TYPICAL SUMMER TIME NORTHWEST
FLOW PATTERN. ALL IN ALL A BLEND BETWEEN THE TWO MODELS SOLUTIONS
WERE USED FOR THIS RENDITION OF THE FORECAST. PRECIPITATION
PROBABILITIES WERE LEFT ESSENTIALLY THE SAME...WITH THE EXCEPTION OF
NEXT MONDAY NIGHT AND TUESDAY...WHEN BOTH THE MODELS KEEP THE AREA
DRY AND FREE OF PRECIP. THEREFORE...POPS WERE REMOVED FROM THE
FORECAST FOR THAT TIME FRAME. MADE SOME ADJUSTMENTS TO THE QPF...SKY
COVER...AND WEATHER GRIDS PER ANY CHANGES MADE TO THE POP FORECAST.
A FEW COSMETIC CHANGES WERE MADE TO THE POP FORECAST FOR THE FRIDAY
NIGHT AND SATURDAY TIME FRAME...BUT OVERALL THE INHERITED POPS WERE
IN GOOD SHAPE AND NOT CHANGED A WHOLE LOT.

THE INHERITED TEMPERATURE FORECAST WAS ALSO IN GOOD SHAPE. BASED ON
THE PERSISTENT PATTERN EASTERN KENTUCKY HAS BEEN IN SO FAR THIS
SUMMER...AND WITH MEXMOS HIGH TEMPS CONTINUING TO BE MUCH WARMER
THAN REALITY...DECIDED TO ONLY MAKE SMALL ADJUSTMENTS TO THE TEMP
FORECAST ACROSS THE BOARD. THE LATEST HPC GUIDANCE SEEMED TO OFFER
THE CLOSEST NUMBERS TO REALITY...SO ANY ADJUSTMENTS MADE TO THE
INHERITED TEMPERATURE FORECAST WERE BASED ON THE LATEST HPC NUMBERS.
THE DEWPOINTS AND WINDS WERE IN PRETTY GOOD SHAPE AS IS WITH ONLY
MINIMAL CHANGES NEEDED THERE AS WELL.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

VALLEY FOG SHOULD BE BURNING OFF BETWEEN 13 - 14Z. THE WEATHER
PATTERN IS A BIT COMPLICATED. THERE IS A LOW PRESSURE SYSTEM NEAR
SAGINAW BAY WITH A COLD FRONT EXTENDING ACROSS CENTRAL ILLINOIS.
THERE IS A FAIRLY STRONG MCS OVER CENTRAL INDIANA AND OHIO THAT IS
MOVING TO THE SOUTH AHEAD OF THE FRONT. THERE IS ALSO THE REMNANTS
OF AN MCS OR OUTFLOW BOUNDARY OVER THE BLUEGRASS COUNTIES. THE FRONT
AND MCS SYSTEMS WILL CONTINUE MOVING SOUTHEAST INTO THE AREA TODAY.
THE AIR OVER EASTERN KENTUCKY IS VERY MOIST AND UNSTABLE. EXPECT THE
WEAKENING SYSTEM OVER THE BLUEGRASS TO GET REINVIGORATED THIS
AFTERNOON AS THE HEATING INCREASES. FOR THE MOST PART...CONDITIONS
WILL BE VFR EXCEPT FOR NEAR THE SHOWERS AND THUNDERSTORMS TODAY. THE
MODELS WERE SHOWING THE MAIN PUSH OF THE STORMS WOULD BE AROUND 18Z
TODAY. THE NAM IS SHOWING AN ADDITIONAL SYSTEM MOVING THROUGH BETWEEN
1-3Z. THE VSBY NEARS THE STORMS COULD DROP TO LESS THAN A MILE
BECAUSE THE AIRMASS IS SO MOIST...THAT THERE SHOULD BE VERY HEAVY
RAINFALL. THERE IS ALSO A POTENTIAL FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. AFTER THE FRONT MOVES THROUGH AROUND
3Z...EXPECT THAT THE FOG WILL GET PRETTY LOW TONIGHT WITH VLIFR
CONDITIONS. THIS WILL BE ESPECIALLY TRUE NEAR AREA THAT GET A LOT OF
RAINFALL TODAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JJ
LONG TERM....AR
AVIATION...JJ
Hazardous weather outlook, Aug 3, 4:12 AM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
412 AM EDT WED AUG 3 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
412 AM EDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE
AREA TODAY WITH DAMAGING WIND AND LARGE HAIL POSSIBLE.

LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND THIS EVENING. THIS MAY
CAUSE DITCHES...SMALL STREAMS AND LOW WATER CROSSINGS TO RUN FULL.

HEAT INDEX VALUES IN THE MID TO UPPER 90S ARE EXPECTED THIS AFTERNOON.
EVERYONE SHOULD DRINK PLENTY OF WATER AND LIMIT OUTDOOR ACTIVITY IN
THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MAXIMUM HEAT INDICES IN THE MID 90S ARE EXPECTED EACH AFTERNOON FROM
WEDNESDAY THROUGH SUNDAY. EVERYONE SHOULD DRINK PLENTY OF WATER AND
LIMIT OUTDOOR ACTIVITY IN THE AFTERNOON.

THUNDERSTORMS ARE POSSIBLE FROM LATE FRIDAY NIGHT THROUGH MONDAY AND
AGAIN TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF SEVERE WEATHER TO
THE JACKSON WEATHER OFFICE.

JJ

In the hours before

Special weather statement, Aug 3, 5:14 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
514 AM EDT WED AUG 3 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-032115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
514 AM EDT WED AUG 3 2011

HOT AND HUMID AFTERNOON TEMPERATURES TOPPING OUT IN THE LOWER
90S...WHEN COMBINED WITH THE HUMIDITY MAXIMUM HEAT INDICES BETWEEN
95 AND 100 DEGREES CAN BE EXPECTED THROUGH MUCH OF EAST KENTUCKY.
THE HIGHEST VALUES AND GREATEST DISCOMFORT WILL BE FOUND IN THE
TOWNS THROUGHOUT THE AREA AS WELL AS FOR LOCATIONS WEST OF
INTERSTATE 75.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

JJ
Special weather statement, Aug 3, 9:00 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
900 AM EDT WED AUG 3 2011

KYZ044-050>052-031400-
MONTGOMERY-ROWAN-BATH-FLEMING-
900 AM EDT WED AUG 3 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1000 AM EDT WEDNESDAY MORNING...

   MONTGOMERY...
   NORTHERN ROWAN...
   BATH AND
   FLEMING.

AT 900 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED 12
MILES WEST OF FAIRVIEW...OR 10 MILES NORTHEAST OF CYNTHIANA...MOVING
SOUTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COWAN AROUND
925 AM EDT...ELIZAVILLE AROUND 930 AM EDT...PECKS RIDGE AROUND 935 AM
EDT...SHERBURNE AROUND 940 AM EDT...AND PEBBLE AROUND 945 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Aug 3, 9:48 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
948 AM EDT WED AUG 3 2011

KYZ044-050>052-058>060-104-106-108-111-031430-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-FLEMING-MORGAN-
WOLFE-LEE-
948 AM EDT WED AUG 3 2011

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1030 AM EDT WEDNESDAY MORNING...

   MENIFEE...
   MONTGOMERY...
   MORGAN...
   POWELL...
   ROWAN...
   WOLFE...
   NORTHERN LEE...
   BATH...
   ELLIOTT...
   ESTILL AND
   SOUTH CENTRAL FLEMING.

AT 948 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTHEAST OF MOREHEAD TO 9 MILES
NORTHWEST OF RICHMOND...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YOUNG SPRINGS
AROUND 955 AM EDT...ZILPO AROUND 1000 AM EDT...STARK AROUND 1005 AM
EDT...NEWFOUNDLAND AROUND 1010 AM EDT...AND WRIGLEY AROUND 1015 AM
EDT.

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:21 AM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery39 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.